Rapid leptin elevation after initiation of olanzapine?

Hsuan Chi Wang, Po-See Chen, I-Hui Lee, Yen-Kuang Yang, Tzung Lieh Yeh, Ru-Band Lu

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

Weight gain is a common adverse effect associated with olanzapine treatment. Another side effect of olanzapine treatment is a significant increase in circulating leptin levels. This preliminary study monitored the changes in leptin levels for 2 weeks after olanzapine treatment had been initiated. The relationship between the changes in circulating leptin levels and alterations in body weight in 9 patients with schizophrenia who received olanzapine was examined. The results showed that olanzapine may cause a surge in circulating leptin levels before weight gain is manifested. Moreover, higher pretreatment circulating leptin levels predicted lower weight gains after olanzapine treatments (r = -0.93; p < 0.05) after controlling for the effect of sex.

Original languageEnglish
Pages (from-to)182-185
Number of pages4
JournalNeuropsychobiology
Volume54
Issue number3
DOIs
Publication statusPublished - 2007 Mar 1

All Science Journal Classification (ASJC) codes

  • Neuropsychology and Physiological Psychology
  • Psychiatry and Mental health
  • Biological Psychiatry

Fingerprint Dive into the research topics of 'Rapid leptin elevation after initiation of olanzapine?'. Together they form a unique fingerprint.

  • Cite this